May  2014, 13(3): 1317-1325. doi: 10.3934/cpaa.2014.13.1317

Potential well and exact boundary controllability for radial semilinear wave equations on Schwarzschild spacetime

1. 

Sciences College, Lishui University, Zhejiang 323000, China

2. 

College of Education, Lishui University, Zhejinag 323000, China

Received  August 2013 Revised  October 2013 Published  December 2013

In this paper, we study the exact boundary controllability for the cubic focusing semilinear wave equation on Schwarzschild black hole background in radially symmetrical case. When the initial data and the final data are in the so called potential well, we find that the sufficient condition for the global existence is also sufficient to ensure the exact boundary controllability of the problem. Moreover, under the assumption of radial symmetry, our problem is changed to one space dimension case, and then the control time can be that of the linear wave equation.
Citation: Ning-An Lai, Jinglei Zhao. Potential well and exact boundary controllability for radial semilinear wave equations on Schwarzschild spacetime. Communications on Pure and Applied Analysis, 2014, 13 (3) : 1317-1325. doi: 10.3934/cpaa.2014.13.1317
References:
[1]

G. Chen, Energy decay estimates and exact boundary value controllability for the wave equation in a bounded domain, J. Math. Pures Appl., 58 (1979), 249-273.

[2]

Y. Choquet-Bruhat, C. Dewitt-Morette and M. Dillard-Bleick, Analysis, Manifolds and Physics, Elsevier Science B.V., Amsterdam, Laussanne, New York, Oxford, Shanon, Tokyo 1996.

[3]

T. Duyckaerts, X. Zhang and E. Zuazua, On the optimality of the observability inequalityis for parabolic and hyperbolic systems with potentials, Ann. Inst. H. poincare Anal. Non Lineaire, 25 (2008), 1-41. doi: 10.1016/j.anihpc.2006.07.005.

[4]

X. Fu, J. Yong and X. Zhang, Exact controllability for multidimensional semilinear hyperbolic equations, SIAM J. Control Optim., 46 (2007) ,1578-1614. doi: 10.1137/040610222.

[5]

Y. X. Guo and P. F. Yao, On boundary stability of wave equations with variable coefficients, Acta Math. Sin., Engl. Ser., 18 (2002), 589-598. doi: 10.1007/s102550200061.

[6]

S.Ibrahim, N. Masmoudi and K. Nakanishi, Scattering threshold for the focusing nonlinear klein-Gorden equations, Anal. PDE, 4 (2011), 405-460. doi: 10.2140/apde.2011.4.405.

[7]

C. Kenig and F. Merle, Global well-posedness, scattering and blow-up for the energy-critical focusing non-linear wave equation, Acta Math., 201 (2008), 147-212. doi: 10.1007/s11511-008-0031-6.

[8]

Tatsien Li, Controllability and Observability for Quasilinear Hyperbolic Systems, AIMS series on applied mathematics, vol. 3, American Institute of Mathematical Sciences (AIMS), Springfield, MO, 2010.

[9]

J. L. Lions, Exact controllability, stabilization and perturbations for distributed systems, SIAM Rev., 30 (1988), 1-68. doi: 10.1137/1030001.

[10]

Ch. Misner, K. Thorne and J. Wheeler, Gravitation, vol. III, W. H. Freeman and Company, San Francisco, 1973.

[11]

L. E. Payne and D. H. Sattinger, Saddle points and instability of nonlinear hyperbolic equations, Israel J. Math., 22 (1975), 272-303.

[12]

D. L. Russell, Controllability and stabilizability theory for linear partial differential equations: recent progress and open questions, SIAM Rev., 20 (1978), 639-739. doi: 10.1137/1020095.

[13]

D. H. Sattinger, On global solution of nonlinear hyperbolic equations, Arch. Rational Mech. and Anal., 30 (1968), 148-172.

[14]

J. Shatah, Unstable ground state of nonlinear klein-Gorden equations, Trans. Amer. Math. Soc., 290 (1985), 701-710. doi: 10.2307/2000308.

[15]

J. Zhang, Sharp conditions of global existence for nonlinear Schrodinger and Klein-Gorden equations, Nonlinear Anal., 48 (2002), 191-207. doi: 10.1016/S0362-546X(00)00180-2.

[16]

X. Zhang, A unified controllability/observability theory for some stochastic and deterministic partial differential equations, proceedings of the international congress of mathematicians, Hyderabad, India, (2010).

[17]

X. Zhang, Remarks on the controllability of some quasilinear equations, Ser. Contemp. Appl. Math. CAM, 15, Higher Ed. Press, Beijing, 2010. doi: 10.1142/9789814322898_0020.

[18]

Y. Zhou and Z. Lei, Local exact boundary controllability for nonlinear wave equations, SIAM J. Control Optim., 46 (2007), 1022-1051. doi: 10.1137/060650222.

[19]

Y. Zhou, W. Xu and Z. Lei, Global exact boundary controllability for cubic semi-linear wave equations and Klein-Gordon equations, Chin. Ann. Math., 31B (2010), 35-58. doi: 10.1007/s11401-008-0426-x.

[20]

Y. Zhou and N. A. Lai, Potential well and exact boundary controllability for semilinear wave equations, Adv. Differential Equations, 16 (2011), 1021-1047.

[21]

E. Zuazua, Exact controllability for the semilinear wave equations, J. Math. Pures Appl., 69 (1990), 1-31.

show all references

References:
[1]

G. Chen, Energy decay estimates and exact boundary value controllability for the wave equation in a bounded domain, J. Math. Pures Appl., 58 (1979), 249-273.

[2]

Y. Choquet-Bruhat, C. Dewitt-Morette and M. Dillard-Bleick, Analysis, Manifolds and Physics, Elsevier Science B.V., Amsterdam, Laussanne, New York, Oxford, Shanon, Tokyo 1996.

[3]

T. Duyckaerts, X. Zhang and E. Zuazua, On the optimality of the observability inequalityis for parabolic and hyperbolic systems with potentials, Ann. Inst. H. poincare Anal. Non Lineaire, 25 (2008), 1-41. doi: 10.1016/j.anihpc.2006.07.005.

[4]

X. Fu, J. Yong and X. Zhang, Exact controllability for multidimensional semilinear hyperbolic equations, SIAM J. Control Optim., 46 (2007) ,1578-1614. doi: 10.1137/040610222.

[5]

Y. X. Guo and P. F. Yao, On boundary stability of wave equations with variable coefficients, Acta Math. Sin., Engl. Ser., 18 (2002), 589-598. doi: 10.1007/s102550200061.

[6]

S.Ibrahim, N. Masmoudi and K. Nakanishi, Scattering threshold for the focusing nonlinear klein-Gorden equations, Anal. PDE, 4 (2011), 405-460. doi: 10.2140/apde.2011.4.405.

[7]

C. Kenig and F. Merle, Global well-posedness, scattering and blow-up for the energy-critical focusing non-linear wave equation, Acta Math., 201 (2008), 147-212. doi: 10.1007/s11511-008-0031-6.

[8]

Tatsien Li, Controllability and Observability for Quasilinear Hyperbolic Systems, AIMS series on applied mathematics, vol. 3, American Institute of Mathematical Sciences (AIMS), Springfield, MO, 2010.

[9]

J. L. Lions, Exact controllability, stabilization and perturbations for distributed systems, SIAM Rev., 30 (1988), 1-68. doi: 10.1137/1030001.

[10]

Ch. Misner, K. Thorne and J. Wheeler, Gravitation, vol. III, W. H. Freeman and Company, San Francisco, 1973.

[11]

L. E. Payne and D. H. Sattinger, Saddle points and instability of nonlinear hyperbolic equations, Israel J. Math., 22 (1975), 272-303.

[12]

D. L. Russell, Controllability and stabilizability theory for linear partial differential equations: recent progress and open questions, SIAM Rev., 20 (1978), 639-739. doi: 10.1137/1020095.

[13]

D. H. Sattinger, On global solution of nonlinear hyperbolic equations, Arch. Rational Mech. and Anal., 30 (1968), 148-172.

[14]

J. Shatah, Unstable ground state of nonlinear klein-Gorden equations, Trans. Amer. Math. Soc., 290 (1985), 701-710. doi: 10.2307/2000308.

[15]

J. Zhang, Sharp conditions of global existence for nonlinear Schrodinger and Klein-Gorden equations, Nonlinear Anal., 48 (2002), 191-207. doi: 10.1016/S0362-546X(00)00180-2.

[16]

X. Zhang, A unified controllability/observability theory for some stochastic and deterministic partial differential equations, proceedings of the international congress of mathematicians, Hyderabad, India, (2010).

[17]

X. Zhang, Remarks on the controllability of some quasilinear equations, Ser. Contemp. Appl. Math. CAM, 15, Higher Ed. Press, Beijing, 2010. doi: 10.1142/9789814322898_0020.

[18]

Y. Zhou and Z. Lei, Local exact boundary controllability for nonlinear wave equations, SIAM J. Control Optim., 46 (2007), 1022-1051. doi: 10.1137/060650222.

[19]

Y. Zhou, W. Xu and Z. Lei, Global exact boundary controllability for cubic semi-linear wave equations and Klein-Gordon equations, Chin. Ann. Math., 31B (2010), 35-58. doi: 10.1007/s11401-008-0426-x.

[20]

Y. Zhou and N. A. Lai, Potential well and exact boundary controllability for semilinear wave equations, Adv. Differential Equations, 16 (2011), 1021-1047.

[21]

E. Zuazua, Exact controllability for the semilinear wave equations, J. Math. Pures Appl., 69 (1990), 1-31.

[1]

Patrick Martinez, Judith Vancostenoble. Exact controllability in "arbitrarily short time" of the semilinear wave equation. Discrete and Continuous Dynamical Systems, 2003, 9 (4) : 901-924. doi: 10.3934/dcds.2003.9.901

[2]

Arnaud Heibig, Mohand Moussaoui. Exact controllability of the wave equation for domains with slits and for mixed boundary conditions. Discrete and Continuous Dynamical Systems, 1996, 2 (3) : 367-386. doi: 10.3934/dcds.1996.2.367

[3]

Abdelmouhcene Sengouga. Exact boundary observability and controllability of the wave equation in an interval with two moving endpoints. Evolution Equations and Control Theory, 2020, 9 (1) : 1-25. doi: 10.3934/eect.2020014

[4]

Alhabib Moumni, Jawad Salhi. Exact controllability for a degenerate and singular wave equation with moving boundary. Numerical Algebra, Control and Optimization, 2022  doi: 10.3934/naco.2022001

[5]

Umberto De Maio, Akamabadath K. Nandakumaran, Carmen Perugia. Exact internal controllability for the wave equation in a domain with oscillating boundary with Neumann boundary condition. Evolution Equations and Control Theory, 2015, 4 (3) : 325-346. doi: 10.3934/eect.2015.4.325

[6]

Irena Lasiecka, Roberto Triggiani. Global exact controllability of semilinear wave equations by a double compactness/uniqueness argument. Conference Publications, 2005, 2005 (Special) : 556-565. doi: 10.3934/proc.2005.2005.556

[7]

Jamel Ben Amara, Hedi Bouzidi. Exact boundary controllability for the Boussinesq equation with variable coefficients. Evolution Equations and Control Theory, 2018, 7 (3) : 403-415. doi: 10.3934/eect.2018020

[8]

Mohamed Ouzahra. Controllability of the semilinear wave equation governed by a multiplicative control. Evolution Equations and Control Theory, 2019, 8 (4) : 669-686. doi: 10.3934/eect.2019039

[9]

Ali Wehbe, Marwa Koumaiha, Layla Toufaily. Boundary observability and exact controllability of strongly coupled wave equations. Discrete and Continuous Dynamical Systems - S, 2022, 15 (5) : 1269-1305. doi: 10.3934/dcdss.2021091

[10]

Bopeng Rao, Laila Toufayli, Ali Wehbe. Stability and controllability of a wave equation with dynamical boundary control. Mathematical Control and Related Fields, 2015, 5 (2) : 305-320. doi: 10.3934/mcrf.2015.5.305

[11]

Makram Hamouda, Mohamed Ali Hamza, Alessandro Palmieri. A note on the nonexistence of global solutions to the semilinear wave equation with nonlinearity of derivative-type in the generalized Einstein-de Sitter spacetime. Communications on Pure and Applied Analysis, 2021, 20 (11) : 3703-3721. doi: 10.3934/cpaa.2021127

[12]

Patrick Martinez, Judith Vancostenoble. The cost of boundary controllability for a parabolic equation with inverse square potential. Evolution Equations and Control Theory, 2019, 8 (2) : 397-422. doi: 10.3934/eect.2019020

[13]

Mohammed Aassila. Exact boundary controllability of a coupled system. Discrete and Continuous Dynamical Systems, 2000, 6 (3) : 665-672. doi: 10.3934/dcds.2000.6.665

[14]

Abdelaziz Khoutaibi, Lahcen Maniar, Omar Oukdach. Null controllability for semilinear heat equation with dynamic boundary conditions. Discrete and Continuous Dynamical Systems - S, 2022, 15 (6) : 1525-1546. doi: 10.3934/dcdss.2022087

[15]

Karen Yagdjian. The semilinear Klein-Gordon equation in de Sitter spacetime. Discrete and Continuous Dynamical Systems - S, 2009, 2 (3) : 679-696. doi: 10.3934/dcdss.2009.2.679

[16]

Andrzej Nowakowski. Variational approach to stability of semilinear wave equation with nonlinear boundary conditions. Discrete and Continuous Dynamical Systems - B, 2014, 19 (8) : 2603-2616. doi: 10.3934/dcdsb.2014.19.2603

[17]

Jiacheng Wang, Peng-Fei Yao. On the attractor for a semilinear wave equation with variable coefficients and nonlinear boundary dissipation. Communications on Pure and Applied Analysis, 2022, 21 (6) : 1857-1871. doi: 10.3934/cpaa.2021043

[18]

Klaus-Jochen Engel, Marjeta Kramar FijavŽ. Exact and positive controllability of boundary control systems. Networks and Heterogeneous Media, 2017, 12 (2) : 319-337. doi: 10.3934/nhm.2017014

[19]

Zifei Shen, Fashun Gao, Minbo Yang. On critical Choquard equation with potential well. Discrete and Continuous Dynamical Systems, 2018, 38 (7) : 3567-3593. doi: 10.3934/dcds.2018151

[20]

Umberto Biccari. Boundary controllability for a one-dimensional heat equation with a singular inverse-square potential. Mathematical Control and Related Fields, 2019, 9 (1) : 191-219. doi: 10.3934/mcrf.2019011

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (76)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]